Alert archive / West Virginia / Flood Watches in 2012
Flood Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this flood watch at Sep 17, 2012, 4:37 AM EDT for 28 counties in West Virginia; Buchanan County, Dickenson County, Virginia; Lawrence County, Kentucky. It took effect at Sep 17, 2012, 6:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2012, 4:37 AM EDT (08:37 UTC)
- In effect from
- Sep 17, 2012, 6:00 PM EDT
- Expired
- Sep 18, 2012, 2:11 PM EDT
- In force
- 20 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 31 counties
Lawrence County, KY, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 40 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704 WGUS61 KRLX 170837 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 437 AM EDT MON SEP 17 2012 KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-171645- /O.NEW.KRLX.FA.A.0002.120917T2200Z-120918T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 437 AM EDT MON SEP 17 2012 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA... BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE... BRAXTON...CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE... GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN... LOGAN...MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS... POCAHONTAS...PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE... TAYLOR...TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. * FROM THIS EVENING THROUGH TUESDAY AFTERNOON * A LOW PRESSURE SYSTEM WILL BRING COPIOUS RAINFALL AMOUNTS TO THE AREA THIS AFTERNOON THROUGH TUESDAY...WITH RAINFALL TOTALS IN THE ONE TO THREE INCHES RANGE. * THE DRY SOILS AND THE LATE SUMMER FOLIAGE WILL ABSORB MUCH OF THE RAIN AS IT FALLS INITIALLY. HOWEVER...THE LONG DURATION OF THE EVENT WILL CAUSE STREAM AND RIVER RISES...ALONG WITH POOR DRAINAGE PROBLEMS. LOCALLY HIGHER AMOUNTS COULD RESULT IN EXCESSIVE RUNOFF AND CAUSE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ TRM
4 follow-up statements
191 WGUS61 KRLX 171727 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 127 PM EDT MON SEP 17 2012 KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-180130- /O.CON.KRLX.FA.A.0002.120917T2200Z-120918T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 127 PM EDT MON SEP 17 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS...POCAHONTAS... PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE...TAYLOR... TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. * FROM 6 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON * A LOW PRESSURE SYSTEM WILL BRING COPIOUS RAINFALL AMOUNTS TO THE AREA THIS AFTERNOON THROUGH TUESDAY...WITH RAINFALL TOTALS IN THE ONE TO THREE INCHES RANGE. * THE DRY SOILS AND THE LATE SUMMER FOLIAGE WILL ABSORB MUCH OF THE RAIN AS IT FALLS INITIALLY. HOWEVER...THE LONG DURATION OF THE EVENT WILL CAUSE STREAM AND RIVER RISES...ALONG WITH POOR DRAINAGE PROBLEMS. LOCALLY HIGHER AMOUNTS COULD RESULT IN EXCESSIVE RUNOFF AND CAUSE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
970 WGUS61 KRLX 180105 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 905 PM EDT MON SEP 17 2012 KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-180915- /O.CON.KRLX.FA.A.0002.000000T0000Z-120918T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 905 PM EDT MON SEP 17 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS...POCAHONTAS... PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE...TAYLOR... TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. * THROUGH TUESDAY AFTERNOON * A PROLONG RAIN SYSTEM...THAT BEGAN MONDAY AFTERNOON...WILL CONTINUE INTO TUESDAY AFTERNOON. THE RAIN COULD BE HEAVY AT TIMES. WIDESPREAD RAIN TOTALS IN THE 1.5 TO 3 INCH RANGE ARE LIKELY. HOWEVER...THERE IS THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS...THAT COULD CAUSE STREAMS TO SPILL OVER THEIR BANKS. * THE DRY SOILS AND THE LATE SUMMER FOLIAGE WILL INITIALLY ABSORB MUCH OF THE RAIN. HOWEVER...THE LONG DURATION OF THE EVENT WILL EVENTUALLY CAUSE STREAM AND RIVER RISES. OF COURSE...THE USUAL STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS ARE POSSIBLE DURING ANY INTERVAL OF HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. COUNTY OFFICIALS...AND THOSE LIVING IN ALONG A FLOOD PRONE STREAM...SHOULD MONITOR WATER LEVELS PERIODICALLY INTO TUESDAY AFTERNOON. BE PREPARED TO TAKE ACTION. ALSO...MOTORISTS NEED TO ALLOW EXTRA TRAVEL TIME. && $$
987 WGUS61 KRLX 180839 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 439 AM EDT TUE SEP 18 2012 KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-181645- /O.CON.KRLX.FA.A.0002.000000T0000Z-120918T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 439 AM EDT TUE SEP 18 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS...POCAHONTAS... PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE...TAYLOR... TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. * THROUGH THIS AFTERNOON * A PROLONG RAIN SYSTEM...WILL CONTINUE INTO TUESDAY AFTERNOON. THE RAIN COULD BE HEAVY AT TIMES. WIDESPREAD RAIN TOTALS IN THE 1.5 TO 3 INCH RANGE ARE LIKELY. HOWEVER...THERE IS THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS...THAT COULD CAUSE STREAMS TO SPILL OVER THEIR BANKS. * THE DRY SOILS AND THE LATE SUMMER FOLIAGE WILL INITIALLY ABSORB MUCH OF THE RAIN. HOWEVER...THE LONG DURATION OF THE EVENT WILL EVENTUALLY CAUSE STREAM AND RIVER RISES. OF COURSE...THE USUAL STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS ARE POSSIBLE DURING ANY INTERVAL OF HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. COUNTY OFFICIALS...AND THOSE LIVING IN ALONG A FLOOD PRONE STREAM...SHOULD MONITOR WATER LEVELS PERIODICALLY INTO TUESDAY AFTERNOON. BE PREPARED TO TAKE ACTION. ALSO...MOTORISTS NEED TO ALLOW EXTRA TRAVEL TIME. && $$
099 WGUS61 KRLX 181811 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 211 PM EDT TUE SEP 18 2012 KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-181915- /O.CAN.KRLX.FA.A.0002.000000T0000Z-120918T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 211 PM EDT TUE SEP 18 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. RAINFALL AMOUNTS WERE NOT ENOUGH TO CAUSE FLOODING. HE HEAVIEST RAIN HAS MOVED OUT OF THE AREA. A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS AFTERNOON. ANY RAINFALL FROM ANY SHOWERS, ASSOCIATED WITH THE COLD FRONT, WILL NOT BE ENOUGH TO CAUSE ANY FLOODING. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Sep 17, 2:14 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 17, 2:14 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 214 AM EDT MON SEP 17 2012 .SYNOPSIS... STRENGTHENING LOW PRESSURE BRINGS SIGNIFICANT RAIN MONDAY THROUGH TUESDAY. COOL HIGH PRESSURE FOLLOWS FOR MID WEEK. && .NEAR TERM /THROUGH TODAY/... 130 AM UPDATE... LITTLE CHANGE NEEDED. PREV DISCN... WENT WITH A STRONGER TEMP GRADIENT OVERNIGHT...WITH A BIT COOLER READINGS N-NE OF CRW. STILL FIGURING ON CLOUDS AT 5 TO 10 THSD FT TO ADVANCE TOWARD HTS TRI STATE AFTER MIDNIGHT THEN FURTHER E DURING THE PREDAWN HOURS. STILL HAVE SOME RIVER VALLEY FOG FOR PREDAWN HRS PKB-EKN. HARD TO FIGURE TIMING ON LOWER CLOUDS FORMING OR CREEPING NW INTO SE WV. 925 MB FLOW WEAK...BELOW 10 KNOTS THROUGH ABOUT 09Z. THE CHANCE POP AREA STARTS CREEPING NORTH FROM SW VA 06Z TO 09Z REACHING BKW VCNTY BY 12Z. STILL FIGURING HEAVIEST RAINS OVERNIGHT MONDAY NIGHT INTO TUESDAY. && .SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/... MODELS IN GENERAL AGREEMENT WITH SURFACE LOW DEVELOPING ACROSS THE UPPER GREAT LAKES...WITH STRENGTHENING BAROCLINIC ZONE TO OUR WEST. AIR MASS ACROSS THE SOUTHEASTERN US CONTAINS PW VALUES OF 1.5 TO 2 INCHES...WELL ABOVE NORMAL WITH SOUTHWEST FLOW FEEDING INTO VA AND WV. MODEL QPF STILL SHOWING SOME DIFFERENCES IN THE DETAILS. HOWEVER...SOAKING RAINS STILL ON TRACK...AS STRONG DYNAMIC LIFT AND LOW LEVEL JET ACT ON A MOIST ATMOSPHERIC COLUMN. PAINTED HEAVIEST QPF FOR FOR MOUNTAINOUS COUNTIES...WITH A SECONDARY MAXIMA ALONG THE OHIO RIVER. HEAVIEST PRECIPITATION WILL FALL EARLY TUESDAY MORNING AND DURING THE DAY ON TUESDAY. KEPT MENTION OF THUNDER FOR TUESDAY. FOR TEMPS...POPULATED GRIDS WITH BIAS CONSENSUS GRIDS AND MADE MINOR ADJUSTMENTS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... 5H TROUGH SETS UP ALONG THE EASTERN SEABOARD THROUGH THE EXTENDED PERIOD...WITH FORECAST AREA COMING UNDER THE INFLUENCE OF A COOLER AIR MASS. NOTED FAIRLY SIGNIFICANT DIFFERENCES BETWEEN THE OPERATIONAL GFS AND EURO MODELS BY DAY 6 AND 7...WITH THE EURO SHOWING A MUCH DEEPER AND COOLER SOLUTION. LOOKING AT ABOUT A SATURDAY TIME FRAME FOR THE NEXT FRONT PASSAGE. STAYED CLOSE TO HPC GUIDANCE WHICH FOLLOWED ALONG WITH EURO ENSEMBLE TRENDS. MADE MINIMAL CHANGES TO TEMPS AS PROVIDED IN HPC GUIDANCE. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... OCCASIONAL DENSE FOG IN MOUNTAIN VALLEYS OVERNIGHT WILL LIFT FOR GOOD BEFORE DAWN AS HIGH CLOUD THICKENS AND LOWERS TO A MIDDECK. A MAJOR LOW PRESSURE SYSTEM WILL BRING INCREASING AND THICKENING CLOUDINESS INTO MON WITH RAIN OVERSPREADING THE AREA MON AFTERNOON AND EVENING. CIGS AND VSBYS WILL LOWER TO MVFR ESPECIALLY ALONG AND W OF THE OHIO RIVER AND IN THE MOUNTAINS OF EASTERN WV...WHERE IFR IS MOST LIKELY IN RAIN MON EVENING...MVFR ELSEWHERE. LIGHT E FLOW AT THE SURFACE OVERNIGHT WILL BECOME LIGHT S AS A WARM FRONT MOVES FROM S TO N ACROSS THE AREA LATER MON MORNING AND MIDDAY. LIGHT W FLOW ALOFT WILL BACK TO LIGHT SW MON MORNING AND LIGHT S MON AFTERNOON...INCREASING TO MODERATE S MON EVENING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: PATCHY HIGH AND MID CLOUD MAY HINDER THE PREDAWN FOG FORECAST IN VCNTY KPKB AND KEKN. WITH THE DEVELOPING SOUTHEAST LOW LEVEL FLOW OVERNIGHT...THE ARRIVAL OF THE LOWER CLOUDS...AND AT WHAT HEIGHTS COULD VARY. THIS INCLUDES THE KBKW VICINITY. TIMING OF DETERIORATION OF FLIGHT CONDITIONS IN WIDESPREAD RAIN OVERSPREADING THE AREA MON AFTERNOON AND EVENING MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 09/17/12 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H M M M M M M M M M M EKN CONSISTENCY M L L L L L L M H H H H PKB CONSISTENCY M M L L L L H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z TUESDAY... IFR IN RAIN THROUGH MUCH OF TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/KTB/JMV NEAR TERM...KTB/TRM SHORT TERM...KMC LONG TERM...KMC AVIATION...TRM
Nearby
Flood Watches in West Virginia, 2012Flood Watches in Virginia, 2012Flood Watches in Kentucky, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.